Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 121, NWS San Francisco Bay Area, CA

August 12, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 12, 2012, 8:30 AM PDT. It took effect at Aug 12, 2012, 1:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 12, 2012, 8:30 AM PDT (15:30 UTC)
In effect from
Aug 12, 2012, 1:00 PM PDT
Expired
Aug 12, 2012, 9:00 PM PDT
In force
8 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WHUS76 KMTR 121530
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
830 AM PDT SUN AUG 12 2012


PZZ530-122330-
/O.NEW.KMTR.SC.Y.0121.120812T2000Z-120813T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
830 AM PDT SUN AUG 12 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 


* WINDS: WEST WINDS 15 TO 25 KT THIS AFTERNOON AND EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
534 
WHUS76 KMTR 122103
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
203 PM PDT SUN AUG 12 2012

PZZ530-130400-
/O.CON.KMTR.SC.Y.0121.000000T0000Z-120813T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
203 PM PDT SUN AUG 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS: WEST WINDS 15 TO 25 KT THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 12, 4:34 AM PDT, 3 hours 56 minutes earlier.

Area forecast discussion, Aug 12, 4:34 AM PDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
434 AM PDT SUN AUG 12 2012

.DISCUSSION...AS OF 3:45 AM PDT SUNDAY...THE STRONG RIDGE CENTERED
OVER THE DESERT SOUTHWEST IS STARTING TO ADVECT MID LEVEL
SUBTROPICAL MOISTURE NORTHWESTWARD TOWARDS THE DISTRICT. IR AND
WATER VAPOR IMAGERY IS INDC MID LEVEL CLOUDS JUST TO THE SOUTHEAST
OF THE DISTRICT...CONVECTIVE DEBRIS FROM THUNDERSTORMS THAT WERE
OVER PORTIONS OF SOUTHERN CALIFORNIA YESTERDAY AFTN AND EVENING.
FOG PRODUCT IMAGERY AND SFC OBS ARE INDC LOW CLOUDS ALONG THE
COAST AND LOCALLY INTO THE COASTAL VALLEYS. THE FT ORD PROFILER IS
INDC A 1200 FT MARINE LAYER WHILE THE SFO SODAR IS INDC A 1000 FT
MARINE LAYER. THE GRADIENT PICTURE IS NOW INDC A WEAK SOUTHERLY
GRADIENT OF 0.6 MB BETWEEN SFO-ARCATA AND A MODERATE ONSHORE
GRADIENT OF 3.4 MB BETWEEN SFO-SAC.

TODAY WILL CONTINUE THE HOT TEMPS INLAND AND COOL TEMPS ALONG THE
COAST. WITH THE WEAK SOUTHERLY GRADIENT THE NORTH BAY VALLEYS COULD
SEE SEVERAL DEGREES OF COOLING TODAY. THE REMAINDER OF THE INLAND
VALLEYS MIGHT SEE A DEGREE OR TWO OF COOLING DUE TO THE STRONGER
ONSHORE FLOW...BUT THE COMPRESSED MARINE LAYER WILL BE A
MITIGATING FACTOR. WILL NEED TO WATCH THE SUBTROPICAL MOISTURE
ROTATING TOWARDS THE SOUTHERN PORTIONS OF THE DISTRICT. NAM12
MODEL SOUNDINGS IN EXTREME SE MONTEREY COUNTY SHOWS A PW OF 1.15
INCHES THIS AFTN WITH A LI OF -1 AND WEAK CAPE. IT LOOKS LIKE THE
MOISTURE IS CONFINED TO A THIN LAYER...BETWEEN 450-600 MB. WHILE
ELEVATED CONVECTION DOES LOOK UNLIKELY THIS AFTN AND EVENING...
THERE WILL BE MORE MID LEVEL MOISTURE SO THIS NEEDS TO BE WATCHED.

AS WAS MENTIONED BY THE PREVIOUS FORECASTER IT LOOKS LIKE THE
RIDGE WILL HOLD FIRM FOR THE NEXT COUPLE OF DAYS...WITH
PERSISTENCE BEING THE RULE FOR THE TEMPS. AREAS OF FOG WILL
CONTINUE NEAR THE COAST...LOCALLY DENSE DURING THE LATE
NIGHT/EARLY MORNING HOURS.

BY LATE TUESDAY AN UPPER LOW WILL BEGIN TO DEEPEN IN THE EASTERN
PACIFIC WEST OF THE CENTRAL CALIFORNIA COAST...WITH THE RIDGE OVER
THE DESERT SOUTHWEST BUILDING NORTH INTO NEVADA. THIS WILL ALLOW A
LITTLE BIT OF COOLING INLAND. BY LATE FRIDAY THE REMNANT MID
LEVEL MOISTURE FROM EASTERN PACIFIC TS HECTOR WILL BEGIN TO MOVE
NORTH INTO SOUTHERN CALIFORNIA. BOTH THE GFS AND THE ECMWF HAVE
BEEN HAVING DIFFERING SOLUTIONS ON WHERE THIS MOISTURE WILL
ADVECT TO...WITH THE ECMWF KEEPING IT TO THE SOUTH OF THE
DISTRICT AS THE RIDGE RETROGRADES TO THE COAST BLOCKING THE
NORTHWARD PROGRESSION OF THE MOISTURE. THE 06Z GFS KEEPS THE
RIDGE TO THE EAST OF THE DISTRICT...AND WITH THIS BREAK IN THE
SUBTROPICAL RIDGE IT ALLOWS MID LEVEL MOISTURE TO BE CHANNELED
INTO THE DISTRICT NEXT WEEKEND. THESE SOLUTIONS ARE DIFFERENT FROM
WHAT WAS DEPICTED IN YESTERDAYS MODEL RUNS. THIS WILL CONTINUE TO
BE MONITORED AS THE WEEK PROGRESSES.

&&

.AVIATION...AS OF 4:30 AM PDT SUNDAY...ONSHORE FLOW IS MODERATE AT
3 MB AND THE MARINE LAYER IS ABOUT 1000-1200 FEET DEEP. STRATUS
CONTINUES TO MOVE INLAND THIS MORNING BUT IT IS AT A SLOW PACE.
KSTS...KOAK REPORT IFR BUT KSFO...KSJC ARE STILL VFR.

VICINITY OF KSFO...FAIRLY GOOD CHANCES THAT VFR CONTINUES AT THE
TERMINAL THIS MORNING. VFR IS FORECAST THIS AFTERNOON. WEST WINDS
WILL PICK UP A BIT THIS AFTERNOON CLOSE TO 20 KNOTS BY 19Z.

KSFO BRIDGE APPROACH...SAN MATEO BRIDGE REPORTS VFR BUT THERE ARE
SOME PACHES OF LOW CLOUDS IN THE APPROACH.

MONTEREY BAY AREA TERMINALS...IFR. VSBYS AS LOW AS 1-3 MILES AT
TIMES. VFR FORECAST BY LATE MORNING.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...NONE.

PUBLIC FORECAST: STROBIN
AVIATION/MARINE: CANEPA

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.